Alert archive / California / Wind Advisories in 2007
Wind Advisory 23, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Oct 12, 2007, 2:31 AM PDT. It took effect at Oct 12, 2007, 3:00 PM PDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2007, 2:31 AM PDT (09:31 UTC)
- In effect from
- Oct 12, 2007, 3:00 PM PDT
- Expired
- Oct 13, 2007, 9:04 AM PDT
- In force
- 18 hr
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPSR 120931 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 231 AM MST FRI OCT 12 2007 CAZ030-032-033-122215- /O.NEW.KPSR.WI.Y.0023.071012T2200Z-071013T1900Z/ JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER... LOST HORSE-KEYS VIEW JTNP...CHIRIACO SUMMIT...DESERT CENTER... EAGLE MTN...MIDLAND...BRAWLEY...CALEXICO...EL CENTRO...GLAMIS... IMPERIAL...AND THE SALTON SEA 231 AM PDT FRI OCT 12 2007 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 12 PM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 12 PM PDT SATURDAY. A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE SOUTHWEST UNITED STATES LATE TODAY THROUGH SATURDAY. WINDY CONDITIONS WILL DEVELOP ACROSS SOUTHEAST CALIFORNIA FRIDAY AFTERNOON...AND PERSIST INTO SATURDAY AFTERNOON. THE STRONGEST WINDS...25 TO 35 MPH WITH GUSTS TO 45 MPH...WILL OCCUR ALONG AND NEAR THE EASTERN SLOPES OF THE COASTAL MOUNTAINS AND THROUGH MAJOR PASSES/VALLEYS. SOME SPECIFIC AREAS THAT CAN EXPECT STRONG WINDS INCLUDE THE EL CENTRO/IMPERIAL AREA...THE SALTON SEA...AND JOSHUA TREE NATIONAL PARK. THE STRONG WINDS WILL ALSO LEAD TO HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES...ALONG INTERSTATE EIGHT FROM NEAR HOLTVILLE TO POINTS WEST...AND ALONG INTERSTATE TEN FROM DESERT CENTER TO POINTS WEST. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. $$ INIGUEZ
3 follow-up statements
000 WWUS75 KPSR 122146 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 246 PM MST FRI OCT 12 2007 CAZ030-032-033-131115- /O.CON.KPSR.WI.Y.0023.071012T2200Z-071013T1900Z/ JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER... LOST HORSE-KEYS VIEW JTNP...CHIRIACO SUMMIT...DESERT CENTER... EAGLE MTN...MIDLAND...BRAWLEY...CALEXICO...EL CENTRO...GLAMIS... IMPERIAL...AND THE SALTON SEA 246 PM PDT FRI OCT 12 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PDT SATURDAY. A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE SOUTHWEST UNITED STATES LATE TONIGHT THROUGH SATURDAY. WINDY CONDITIONS ACROSS SOUTHEAST CALIFORNIA WILL PERSIST THROUGH SATURDAY MORNING. THE STRONGEST WINDS...25 TO 35 MPH WITH GUSTS TO 40 MPH...WILL OCCUR ALONG AND NEAR THE EASTERN SLOPES OF THE COASTAL MOUNTAINS AND THROUGH MAJOR PASSES/VALLEYS. SOME SPECIFIC AREAS THAT CAN EXPECT STRONG WINDS INCLUDE THE EL CENTRO/IMPERIAL AREA...THE SALTON SEA...AND JOSHUA TREE NATIONAL PARK. THE STRONG WINDS WILL ALSO LEAD TO HAZARDOUS DRIVING CONDITIONS... ESPECIALLY FOR HIGH PROFILE VEHICLES...ALONG INTERSTATE 8 FROM NEAR HOLTVILLE TO POINTS WEST...AND ALONG INTERSTATE 10 FROM DESERT CENTER TO POINTS WEST. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. $$ ESTLE
000 WWUS75 KPSR 130941 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 241 AM MST SAT OCT 13 2007 CAZ030-032-033-131900- /O.CON.KPSR.WI.Y.0023.000000T0000Z-071013T1900Z/ JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER... LOST HORSE-KEYS VIEW JTNP...CHIRIACO SUMMIT...DESERT CENTER... EAGLE MTN...MIDLAND...BRAWLEY...CALEXICO...EL CENTRO...GLAMIS... IMPERIAL...AND THE SALTON SEA 241 AM PDT SAT OCT 13 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY... A STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE ACROSS THE SOUTHWEST UNITED STATES TODAY...RESULTING IN INCREASED WINDS ACROSS SOUTHEAST CALIFORNIA. WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH WILL CONTINUE ALONG AND NEAR THE EASTERN SLOPES OF THE COASTAL MOUNTAINS AND THROUGH MAJOR PASSES/VALLEYS. SOME SPECIFIC AREAS WHICH WILL CONTINUE TO BE IMPACTED INCLUDE THE EL CENTRO/IMPERIAL AREA...THE SALTON SEA...INTERSTATE 8 FROM NEAR HOLTVILLE TO POINTS WEST...AND INTERSTATE TEN FROM NEAR DESERT CENTER TO POINTS WEST. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. $$ INIGUEZ
000 WWUS75 KPSR 131604 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 904 AM MST SAT OCT 13 2007 CAZ030-032-033-131715- /O.CAN.KPSR.WI.Y.0023.000000T0000Z-071013T1900Z/ JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER... LOST HORSE-KEYS VIEW JTNP...CHIRIACO SUMMIT...DESERT CENTER... EAGLE MTN...MIDLAND...BRAWLEY...CALEXICO...EL CENTRO...GLAMIS... IMPERIAL...AND THE SALTON SEA 904 AM PDT SAT OCT 13 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE WIND ADVISORY THIS MORNING FOR IMPERIAL COUNTY....JOSHUA TREE NATIONAL PARK...AND EASTERN RIVERSIDE COUNTY. STRONG AND GUSTY WINDS FROM THE OVERNIGHT HOURS HAVE DECREASED CONSIDERABLY EARLY THIS MORNING. WESTERLY WINDS OF 15 TO 25 MPH...WITH SOME HIGHER GUSTS ARE EXPECTED TODAY...BUT WIND SPEEDS WILL STAY BELOW ADVISORY LEVELS. $$ SIPPLE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Oct 11, 9:05 PM PDT, 5 hours 26 minutes earlier.
Area forecast discussion, Oct 11, 9:05 PM PDT, 5 hours 26 minutes before
AZZ020>028-CAZ030>033-121200- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 905 PM MST THU OCT 11 2007 SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... A STRONG LOW PRESSURE SYSTEM WILL PUSH ACROSS THE DESERT SOUTHWEST LATE FRIDAY INTO SATURDAY. THIS SYSTEM...ALONG WITH ITS ASSOCIATED COLD FRONT...WILL USHER MUCH COOLER WEATHER INTO THE REGION BY THE WEEKEND...AND WILL ALSO GIVE BREEZY TO WINDY CONDITIONS LATE FRIDAY AND SATURDAY. HIGHER PRESSURE WILL THEN RETURN FOR EARLY NEXT WEEK BEFORE ANOTHER WEAKER FRONT PUSHES ACROSS THE AREA BY AROUND THE MIDDLE OF NEXT WEEK. NO RAINFALL IS EXPECTED OVER THE DESERTS THE NEXT SEVEN DAYS. && .SHORT TERM... TONIGHT THROUGH SUNDAY... HIGH PRESSURE ALOFT OVER AZ WEAKENING JUST A BIT AS AN UPPER LEVEL PACIFIC LOW PRESSURE SYSTEM APPROACHES THE CA COAST. DRY SWLY FLOW ALOFT IS IN PLACE OVER THE CWA...AND IR IMAGERY AT 9 PM SHOWED CLEAR SKIES. SURFACE DEWPOINTS RANGED FROM THE UPPER TEENS TO LOW 20S...AND 00Z RAOBS INDICATED PWAT VALUES ACRS THE STATE WELL BELOW ONE HALF INCH. FOR THE REST OF TONIGHT...THE DRY SWLY FLOW WILL CONTINUE...AND CLEARS SKIES AND LIGHT WINDS WILL BE THE RULE. NO CHANGES NEEDED TO THE FORECAST ATTM. REST OF THE DISCUSSION IS FROM THE PREVIOUS DAY SHIFT. .PREVIOUS DISCUSSION... THE ROLLER COASTER RIDE OF DRY PACIFIC TROUGHS AND THEIR ATTENDANT COLD FRONTS WILL BEGIN THIS WEEKEND. THE FIRST IN A SERIES OF THESE SYSTEMS WILL PUSH INTO THE REGION LATE TOMORROW NIGHT...AND PASS E OF THE PHX CWA BY EARLY SUNDAY. MODELS ALL TIGHTEN PRESSURE GRADIENTS ACROSS THE REGION WITH THIS TROUGH...AND AS SUCH WE ARE EXPECTING WINDS TO PICK UP TOMORROW...ESPECIALLY OUT W...AND THEN CONTINUE ACROSS THE AREA ON SATURDAY. MOS GUIDANCE DROPS MAX TEMPS AT LEAST 10 DEGREES BEHIND THIS COLD FRONT ON SATURDAY...AND THIS TREND ACCEPTED. MEANWHILE...MOISTURE WITH THIS TROUGH WILL BE SKIMPY AT BEST PER MODEL RH PROGS...AND GENERALLY LIMITED TO POINTS WELL N OF PSR CWA. BY SUNDAY...TEMPS MAY BEGIN TO REBOUND A BIT OUT IN THE WRN CWA AS HEIGHTS/THICKNESSES BEGIN TO RISE...LITTLE TEMP CHANGE ELSEWHERE. && .LONG TERM... SUNDAY NIGHT THROUGH THURSDAY... DRY AND MILD CONDITIONS LIKELY FOR THE EXTENDED PERIOD...WITH MODELS KEEPING THE PRECIP ASSOCIATED WITH THE PACIFIC SYSTEMS WELL TO OUR NORTH. LATEST GFS IS SHOWING A MORE PROGRESSIVE...AND DRIER PATTERN ACROSS OUR CWA COMPARED TO YESTERDAYS RUN. ECMWF HOWEVER HAS A MUCH MORE AMPLIFIED SOLUTION WITH THE SHORT WAVE THAT SWEEPS ACROSS CALIFORNIA AND ARIZONA TUESDAY AND WEDNESDAY. WILL TREND FORECASTS MORE IN LINE WITH GFS...WITH TEMPERATURES CHANGING ONLY SLIGHTLY EACH DAY. COLD FRONT WILL BE MORE OF A WIND EVENT FOR SOUTH-CENTRAL ARIZONA...IN FACT GFS SHOWS JET CORE WINDS OVER 100 KTS ACROSS NORTHERN ARIZONA BY NEXT WEDNESDAY. LOOK FOR BREEZY CONDITIONS DEVELOPING OVER WESTERN ZONES...AND SPREADING INTO THE PHOENIX AREA LATER IN THE DAY. && .AVIATION... OCTOBER 12 0400 UTC (OCTOBER 11 2100 MST) EXPECT SUNNY/CLEAR CONDITIONS WITH GENERALLY LIGHT DIURNAL WINDS OVER THE NEXT 12 HOURS AT ALL TAF SITES. WEST-SOUTHWEST WINDS WILL INCREASE AND BECOME BREEZY FRIDAY AFTERNOON AND EVENING...ESPECIALLY AT KIPL/KBLH...AS THE NEXT UPPER LEVEL LOW APPROACHES FROM THE WEST. SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE DETAILED INFORMATION. AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... OCTOBER 11 2215 UTC (OCTOBER 11 1515 MST) SUNDAY THROUGH THE MIDDLE OF NEXT WEEK... DRY WEST-SOUTHWESTERLY FLOW ALOFT WILL RETURN TO THE REGION RESULTING IN TEMPERATURES AT OR SLIGHTLY BELOW SEASONAL NORMALS. MINIMUM RH VALUES WILL GENERALLY DECREASE TO 15 TO 20 PERCENT WITH SOME DESERT LOCALES DIPPING BELOW 15 PERCENT. OVERNIGHT RH RECOVERY WILL BE MARGINAL. WINDS WILL BE MAINLY LIGHT AND DIURNAL THROUGH TUESDAY...INCREASING WEDNESDAY IN ADVANCE OF ANOTHER LOW PRESSURE SYSTEM ALOFT. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX SHORT TERM...CB/ESTLE LONG TERM...SIPPLE AVIATION...CB FIRE WX...P ROGERS
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 12:27 PM PDT | Red Flag Warning | PSR | Imperial, Riverside, San Bernardino | 8 hr |
Nearby
Wind Advisories in California, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.